Thyroid UK
84,236 members99,234 posts

Twitchy eye

Hi, could anyone tell me if a twitchy eye is a sign of overmedication?I don't have an increased heart rate or feelings of anxiety and there has been no shift in my weight

I have been on an increased dose of 125mgs Levothyroxine for 4 months now and my Latest blood results in January were

TSH: 0.03 (0.35 - 5.00)

T4: 20.5 (11-23)

Apart from this twitch that started about 5 weeks ago and a weakness in my right arm (not sure when that started but definitely longer than 5 weeks) I feel like myself again, in fact I've not felt this good for years!

Should I have alternate days of 100/125? I just don't want to go back to feeling exhausted and I'll all the time.

S x

7 Replies
oldestnewest

Ricycle, although the TSH is below range, FT4 is within range so you are not overmedicated. Make an appointment with your optician to have your eyesight checked as too weak a prescription may be causing the twitch.

Reply

Thanks clutter, I had my eyes tested recently and they were ok but it's worth keeping in mind if things don't improve

Reply

As Clutter says, but it may also be worth looking at whether you might be low in magnesium as this can cause twitches, cramp etc.

Reply

Thank you for your reply Carolyn, I have been a bit forgetful with my multi vitamins recently, probably because I've felt so well, I'll make sure to take every day x

Reply

Hi Ricycle, I also have a twitch in my right eye. It seemed to come on when my T3-only medication stopped becoming effective after years of successful treatment. Since I started taking T3/Nature-Thyroid combination it has mostly abated, but I have a cold today, and feel really tired and it has come back. In my case I definitely don't take it as a sign of over-medication, but it does seem to be a good indicator of how my thyroid is performing.

Reply

Thank you for you reply Clairette, I am taking Levo only and as CarolynB suggested it could be magnesium deficiency, I have been a bit lax with my vitamins recently, so I aim to take them every day. I will however make a note of the twitch to bring up with the doctor on my next visit

Reply

Do get your B12 levels checked, if they are low it can cause twitching and weak muscles. MariLiz

1 like
Reply

You may also like...